Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mza

can too much accutane dry u out for a LONG time?

Recommended Posts

I have been off accutane for 12 weeks now and my lips are still a bit dry (not very though). It was my third course (first 2 courses were 60mg, 3rd course was 20mg). Now...the question Im asking is will my lips stay a bit dry even after accutane leaves my body? I ask this because I am now on antibiotics and assumed they are working well, but now I thought maybe if my lips are dry that accutane is still in my body and thats whats keeping me clear, NOT the antibiotics.

In a nut shell: does slightly dry lips (although not as dry as when taking accutane) mean accutane is still working in my body? I hope the answer is no!

Thanks

Share this post


Link to post
Share on other sites

I suppose the answer is "yes." I assume this because they tell you not to do certain things for 6 months after finnishing the course, which I assume means Accutane is still working inside the body. So it must stay in the system for that long.

Share this post


Link to post
Share on other sites

grr thanks for the answer.

However Ive had a few spots in the last few weeks that have come and gone...nothing major though. You reckon this would be the case if accutane was still working in my body?

Share this post


Link to post
Share on other sites

Yes, dryness can be a permanent side-effect. This is because Accutane induces apoptosis and arrests the cell cycle of seb-1 sebocytes. Though, not everyone experiences permanent dryness.

Share this post


Link to post
Share on other sites

Thanks thats actually the answer I wanted to hear! I hope I dont experience permanent dryness...but I also hope the antibiotics are working and not the accutane fooling me.

Share this post


Link to post
Share on other sites
Thanks thats actually the answer I wanted to hear! I hope I dont experience permanent dryness...but I also hope the antibiotics are working and not the accutane fooling me.

Could it also just be from cold weather? Sounds silly but my lips are alllllllllways really dry in the winter (though yes it is worse with 'tane).

Share this post


Link to post
Share on other sites

No theyre not really really dry. In fact during the day I hardly notice them and I dont need to put on lip stuff. Its just when I wake up in the morning their a bit dry so I have to go to sleep with a SMALL amount of lip balm on to keep them moist. Its nothing like they were DURING my course though when they were very dry! Thanks for the replies...

Share this post


Link to post
Share on other sites

My lips, eyes, and mouth were drier permanently after my first course, although no where the level of dryness i experienced while actively taking it, although it eased a bit as the years went by.

Share this post


Link to post
Share on other sites

I agree. My post was questioning if dryness weeks after finishing accutane means it is still in your body. Cause I am now on antibiotics and have clear skin...and I hope the accutane is completely out and the antitbiotics are working. Rather than the accutane almost out of my body and tricking me into thinking antibiotics are working...but that in 2 weeks my skin will get bad.

Share this post


Link to post
Share on other sites
I agree. My post was questioning if dryness weeks after finishing accutane means it is still in your body.

Serum levels of isotretinoin return to normal (isotretinoin occurs naturally in the body at very low levels) about 3 weeks post treatment. But the effects can last much longer. Antibiotics (and other treatments) are often much more effective after an Accutane course. Why are you on antibiotics, did you have to stop your course early or something?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×